Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the bisection method for triangles

Author: Andrew Adler
Journal: Math. Comp. 40 (1983), 571-574
MSC: Primary 51M15; Secondary 51M20, 65L50, 65N50
MathSciNet review: 689473
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let UVW be a triangle with vertices U, V, and W. It is "bisected" as follows: choose a longest edge (say VW) of UVW, and let A be the midpoint of VW. The UVW gives birth to two daughter triangles UVA and UWA. Continue this bisection process forever. We prove that the infinite family of triangles so obtained falls into finitely many similarity classes, and we obtain sharp estimates for the longest jth generation edge.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 51M15, 51M20, 65L50, 65N50

Retrieve articles in all journals with MSC: 51M15, 51M20, 65L50, 65N50

Additional Information

Article copyright: © Copyright 1983 American Mathematical Society